# SDR 2017FA0000391

- Difficulty date: February 11, 2017
- Submitted: August 9, 2017
- Operation: General aviation
- Aircraft: N5178B
- Make and model: Cessna 152
- Aircraft serial: 15283794
- Engine: Lyc O235L2C
- Propeller: Snsnch 72CK
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Shaft
- Part number: 131520
- Condition: Failed
- Location: Throttle
- Component: Carburetor, Marvelschebx
- Component part number: MA3PS105050
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT 540 HRS OF OPERATION, THE THROTTLE SHAFT HAS WORN SO BADLY THAT REPLACEMENT WAS NECESSARY.  THIS CARBURETOR REPLACED THE LAST ONE DUE TO THE SAME PROBLEM AT 440 HRS OF OPERATION.  THIS PARTICULAR SHAFT HAS WORN .025" IN 540 HRS OF OPERATION.  THIS ACFT IS A TRAINER, AND IS USED QUITE A LOT.  WE HAVE BEEN EXPERIENCING THE SAME SYMPTOMS OF ACCELERATED THROTTLE SHAFT WEAR ON OUR OTHER 152 AND 172, BOTH USING FAIRLY NEW, REPLACED WITHIN THE LAST YEAR.  ALL 3 ACFT MENTIONED HAVE HAD THEIR PROPELLERS BALANCED AND THERE SEEMS TO BE NO EFFECT ON THE CARBS.
